Woman Accused of Spiking Tea During Restaurant Meeting

Woman hospitalized after allegedly poisoning acquaintance with benzodiazepine in tea.

14 cards · 1m 50s · tap to begin

From · · 1m 50s

Woman Accused of Spiking Tea During Restaurant Meeting

Woman hospitalized after allegedly poisoning acquaintance with benzodiazepine in tea.

In brief

Woman hospitalized after allegedly poisoning acquaintance with benzodiazepine in tea. 52-year-old woman in New Jersey accused of poisoning acquaintance with benzodiazepine during financial meeting. Originally reported by Law & Crime.

Woman hospitalized after tea incident

A 52-year-old woman in New Jersey is accused of poisoning an acquaintance during a meeting to discuss unauthorized banking activity.

Investigation begins

Leonia police responded to a call about a resident hospitalized after a medical emergency that may have involved poisoning on Sept. 11.

Bergen County Prosecutor's Office joins

Bergen County Prosecutor's Office joined the investigation with its Major Crimes Unit and Robbery-Homicide Division.

Victim's account

The victim told investigators she believed an acquaintance had put something in her drink during a recent meeting.

Restaurant meeting details

Bacani and the victim met at a Fort Lee restaurant on Sept. 8 to discuss unauthorized banking activity the victim detected.

Tea incident

The victim drank some of the tea but detected an unusual taste before collapsing while leaving the restaurant.

Hospitalization

The victim was hospitalized for several days with no knowledge of how she arrived.

Poisoning confirmed

Authorities revealed Bacani had poisoned the victim with a controlled dangerous substance, a benzodiazepine, added to the tea.

Charges filed

Bacani was charged with one count of third-degree aggravated assault following a weekslong investigation.

Arrest

Authorities arrested Bacani outside her Hackensack residence on Oct. 14 after detectives located her.

Bergen County Jail

Bacani was booked into Bergen County Jail without bond.

Benzodiazepine effects

Benzodiazepines slow brain activity and can cause drowsiness, dizziness, confusion and impaired coordination.

FDA warnings

Overdosing on benzodiazepines can cause severe sedation, loss of consciousness and dangerously slowed breathing.

Case status

Bacani is currently held without bond in Bergen County Jail.

The key point

52-year-old woman in New Jersey accused of poisoning acquaintance with benzodiazepine during financial meeting.

Read the original on Law & Crime

React

Sign in to react and comment.

Comments (0)

Life is short. Keep it sweet. Respect others' opinions and be kind!

    Recommended next

    More decks on woman and related topics.